View Single Post
Old 04-30-2012, 08:04 AM   #2
janewhite1 janewhite1 is offline
Senior Veteran
(female)
 
Join Date: Oct 2007
Location: NJ, USA
Posts: 9,380
Blog Entries: 32
janewhite1 HB Userjanewhite1 HB Userjanewhite1 HB Userjanewhite1 HB Userjanewhite1 HB Userjanewhite1 HB Userjanewhite1 HB Userjanewhite1 HB Userjanewhite1 HB Userjanewhite1 HB Userjanewhite1 HB User
Re: Medicine - Weight Gain - Pregnancy

Many, perhaps most, antidepressants and psychiatric medicines can cause weight gain. This is very well known, and I can't imagine why your doctor would tell you differently. May I ask which medicines you have taken?

You can taper off the medicine slowly before trying to get pregnant. Then you can restart it again afterwards. If the medicine passes into breast milk, maybe you don't nurse after starting it. Formula is almost as good, especially if you make a point of holding an cuddling while feeding. Having a mother with untreated depression is not a good thing for a baby!